Alert archive / Nebraska / River Flood Warnings in 2014

River Flood Warning 6, NWS North Platte, NE

November 13, 2014Garden County, Keith County, Nebraska

NWS North Platte, NE issued this river flood warning at Nov 13, 2014, 6:54 AM MST for Garden County, Keith County, Nebraska. It was in force for 7 days.

The area

The outline as issued.

The facts

Issued
Nov 13, 2014, 6:54 AM MST (13:54 UTC)
Expired
Nov 20, 2014, 6:54 AM MST
In force
7 days
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
Minor

Counties Garden County, NE, Keith County, NE

The river

Written for the forecast point North Platte River at Lewellen (LEWN1).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

997 
WGUS43 KLBF 131354
FLWLBF
BULLETIN -IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
754 AM CST THU NOV 13 2014

...THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NEBRASKA...

  NORTH PLATTE RIVER AT LEWELLEN AFFECTING GARDEN AND KEITH COUNTIES.
  
.THE FLOOD WARNING HAS BEEN REPLACED WITH A FLOOD ADVISORY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER 
COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR 
CAR TO CROSS SAFELY AND THE ROAD BENEATH MAY NOT BE INTACT. VEHICLES 
CAUGHT IN RISING WATERS SHOULD BE ABANDONED QUICKLY.

&&

NEC069-101-141354-
/O.NEW.KLBF.FL.W.0006.141113T1354Z-000000T0000Z/
/LEWN1.1.ER.141113T0527Z.141113T0830Z.000000T0000Z.UU/
654 AM MST THU NOV 13 2014

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED
* FLOOD WARNING FOR 
  THE NORTH PLATTE RIVER AT LEWELLEN.
* AT 11/13 05:00 THE STAGE WAS 7.7
* FLOOD STAGE IS 7.5 FEET.
* IMPACT...AT 7.5 FEET...MINOR FLOOD STAGE. OVERFLOW AND HIGH WATER 
  TABLE LEVELS WILL CAUSE SEEPAGE AND FLOODING OF BASEMENTS AND CRAWL
  SPACES NEAR AND ALONG THE RIVER.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 7.7 FEET 
  ON JUN 19 1999.

&&

LAT...LON  4136 10235 4140 10235 4130 10196 4126 10197


$$
1 follow-up statement
838 
WGUS43 KLBF 131601
FLWLBF
BULLETIN -IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
1001 AM CST THU NOV 13 2014

./** INSERT OVERVIEW HERE OR DELETE THIS **/

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER 
COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR 
CAR TO CROSS SAFELY AND THE ROAD BENEATH MAY NOT BE INTACT. VEHICLES 
CAUGHT IN RISING WATERS SHOULD BE ABANDONED QUICKLY.

&&

NEC069-101-131631-
/O.CAN.KLBF.FL.W.0006.000000T0000Z-000000T0000Z/
/LEWN1.1.ER.141113T0527Z.141115T0000Z.000000T0000Z.UU/
901 AM MST THU NOV 13 2014

* AT 11/13 05:00 THE STAGE WAS 7.7
* FLOOD STAGE IS 7.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* IMPACT...AT 8.5 FEET...MODERATE FLOOD STAGE. FLOODING AROUND 
  FAIRGROUND STREET, COUNTY ROAD 46, COUNTY ROAD 199A AND COUNTY ROAD
  44A EAST OF HIGHWAY 26. HOMES NEAR AND ALONG THE RIVER MAY BEGIN TO
  FLOOD.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.0 FEET 
  ON DEC 25 2002.

&&

LAT...LON  4136 10235 4140 10235 4130 10196 4126 10197


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Nov 13, 4:51 AM MST, 2 hours 3 minutes earlier.

Area forecast discussion, Nov 13, 4:51 AM MST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
551 AM CST THU NOV 13 2014

.SYNOPSIS...
ISSUED AT 352 AM CST THU NOV 13 2014

AT 08Z...THE MSL ANALYSIS SHOWED THE ARCTIC AIR MASS OVER EASTERN
MONTANA...NORTHEAST WYOMING AND THE WESTERN DAKOTAS AND WESTERN
NEBRASKA WITH THE COLDEST AIR IN EASTERN MONTANA...NORTHEAST
WYOMING AND SOUTHWEST SOUTH DAKOTA. THERE WERE SOME LOWER CLOUDS
ACROSS NORTH CENTRAL AND NORTHEAST NEBRASKA WITH SOME LIGHT
FLURRIES.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 352 AM CST THU NOV 13 2014

THE WIND CHILL ADVISORY APPEARS TO BE ON TARGET FOR THE EASTERN
NEBRASKA PANHANDLE...SO WE WILL CONTINUE IT WITHOUT ANY
ADJUSTMENTS.

WITH A CONCENTRATION OF ARCTIC AIR STILL OVER EASTERN MONTANA...
COLD ADVECTION WILL CONTINUE UNTIL THE AIR MASS SHIFTS TOWARD THE
MISSOURI VALLEY. THEREFORE...TEMPERATURES TODAY WILL NOT BE MUCH
HIGHER THAN THEY WERE YESTERDAY. AS THE AIR MASS SHIFTS EAST
THOUGH...FLOW RETURNS TO THE WEST OR SOUTHWEST AND LOWS TONIGHT
SHOULD BE SLIGHTLY WARMER THAN THE LOWS THIS MORNING.

IN THE 280-290K LAYER...WEAK ISENTROPIC UPGLIDE DEVELOPS BY 06Z.
A CROSS-SECTION OF AGEOSTROPHIC VERTICAL CIRCULATION THROUGH THE
NEBRASKA SANDHILLS AND SOUTHWEST NEBRASKA SHOWS SOME
FRONTOGENETIC ENHANCEMENT IN THE 290-300K LAYER WITH NEARLY
SATURATED AIR. HOWEVER...WITH SPECIFIC HUMIDITY/MIXING RATIO AT
OR BELOW 0.5G/KG...SNOWFALL WILL BE LIMITED. STILL...IT WARRANTS
A MENTION OF AT LEAST ISOLATED SNOW SHOWERS. A FORECAST SOUNDING
SHOWS THE SATURATED ISOTHERMAL LAYER AT OR BELOW -10C...SO THE
SNOW TO LIQUID RATIO SHOULD BE HIGH...PROBABLY AT 18 TO 1 OR
HIGHER.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 352 AM CST THU NOV 13 2014

HIGH PRESSURE WILL SHIFT EAST ON FRIDAY WITH SOUTHERLY FLOW AHEAD
OF THE NEXT COLD FRONT. A POCKET OF WAA WILL LIFT NE ACROSS THE
AREA DURING THE DAY. THIS CORRELATES WITH A DEEP DENDRITIC GROWTH
ZONE /3000 TO 4000 METERS THICK/ HOWEVER MOISTURE AND LIFT IS
MARGINAL. THERE IS A LITTLE UPPER LEVEL ENHANCEMENT FROM A
FAVORED RIGHT REAR OF A 300 MB JET STREAM...AT LEAST IN THE
MORNING. THE JET GETS OVERTAKEN FROM THE STRONG/EXPANDING JET
STREAK TO THE SOUTH BY FRIDAY EVENING. THE DAY LOOKS LIKE SOME
FLURRIES OR LIGHT SNOW TO LIFT NE ACROSS THE AREA...ALTHOUGH NOT
MUCH IN THE WAY OF ACCUMULATION...MAYBE LOCALLY A FEW TENTHS. AS
FOR TEMPS...MID TO UPPER 20S AS CLOUDS WILL LIMIT HEATING.

THE WEEKEND WILL SEE A REINFORCING SHOT OF COLD AIR. THE LEADING
COLD FRONT TIMING STILL VARIES BETWEEN THE MODELS...AND HAVE
BLENDED TO THE FASTER SOLUTION AS THE COLD AIR LAST TIME WAS AHEAD
OF SCHEDULE. DEEP DGZ BEHIND THE FRONT WHICH CORRELATES WITH THE
ISOTHERM IN A FAVORED TEMP REGION FOR DENDRITE FORMATION. THE
QUESTION IS THE AVAILABLE MOISTURE AND LIFT. PRECIP WATER AROUND
THE 75TH PERCENTILE...ALTHOUGH LIFT IS WEAK. WHILE THE LIFT IS NOT
EXTREME...THE SNOW DEVELOPMENT SHOULD BE EFFICIENT. A SWATH OF 1
TO 3 INCHES IS LOOKING MORE PROBABLE...ALTHOUGH MODELS BRING A
LITTLE DRY AIR INTO SW NEB WHICH IS CARRIED OVER TO LESS QPF
AMOUNTS...WHICH MAY LIMIT THE SNOW AMOUNTS.

BY SUNDAY MORNING THE SNOW WILL BE EXITING TO THE SE WITH ANOTHER
STRONG HIGH PRESSURE TO BUILD IN FROM THE NW. MODELS KEEP THE
CENTER OVER THE ROCKIES...HOWEVER EXPECT SOME SUBSIDENCE TO RESULT
IN MOSTLY SUNNY SKIES. THE COLD AIR ALOFT MAY BE ENOUGH FOR SOME
LOW LEVEL CLOUDS/FLURRIES AS WE REBOUND INTO THE TEENS AND 20S.
CAUTION ABOUT TEMPS FOR SUNDAY...AS THE SNOW PACK MAY BE ENOUGH TO
HOLD TEMPS BELOW GOING FORECAST.

AN UPPER LEVEL TROUGH AXIS /AND A BACK DOOR SFC COLD FRONT/ ROTATE
THROUGH SUNDAY NIGHT INTO MONDAY. ANOTHER ROUND OF LIGHT SNOW IS
POSSIBLE IN THE VICINITY OF THE TROUGH. MORE OF A CONCERN WILL BE
THE COOL DOWN 5 TO 10 DEGREES...BACK TO HIGHS STRUGGLING TO MAKE
20 FOR MUCH OF NORTHERN NEB.

BY MID WEEK MODELS ARE CONTINUING TO KEEP THE HIGHLY AMPLIFIED
RIDGE ACROSS THE WEST COAST INTO ALASKA...HOWEVER IT EXPANDS EAST
SLIGHTLY. THE EXPANSION WILL ALLOW WESTERN ZONES TO RETURN CLOSER
TO SEASONAL NORMS. ALSO THE STORM TRACK IS PUSHED TO THE NORTHEAST
WITH A DRY FORECAST.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 512 AM CST THU NOV 13 2014

CEILINGS 1000-3000 FEET AGL WILL CONTINUE THIS MORNING IN CENTRAL
AND NORTH CENTRAL NEBRASKA ALONG AND EAST OF A VTN-ANW-LINE.
OTHERWISE...UNLIMITED CEILING AND VISIBILITY WILL PREVAIL OVER
CENTRAL AND WESTERN NEBRASKA. TONIGHT...AFTER 06Z...ISOLATED SNOW
SHOWERS CAN BE EXPECTED IN EXTREME SOUTHWEST NEBRASKA. CEILINGS
ARE LIKELY WITH BRIEF RESTRICTIONS TO VISIBILITY. ASSOCIATED
CEILING WILL BE ABOVE 1000 FEET AGL AND VISIBILITY WILL BE MOSTLY
AT OR ABOVE 3SM WITH -SHSN.

&&

.HYDROLOGY...
ISSUED AT 547 AM CST THU NOV 13 2014

SOME RIVER GAUGES IN WESTERN AND NORTH CENTRAL NEBRASKA ARE
INDICATING ICE JAM FORMATION. THIS IS POSSIBLE WHEREVER A CHANGE
IN CHANNEL SLOPE OR WIDTH SLOWS THE FLOW OF THE STREAM OR RIVER.
WE DO NOT EXPECT SERIOUS FLOODING. FOR AWARENESS...WE HAVE ISSUED
A SPECIAL WEATHER STATEMENT DISCUSSING THE POSSIBILITY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL 9 AM MST THIS MORNING FOR NEZ004-022-
056.

&&

SYNOPSIS...SPRINGER
SHORT TERM...SPRINGER
LONG TERM...MASEK
AVIATION...SPRINGER
HYDROLOGY...SPRINGER
Hazardous weather outlook, Nov 13, 3:10 AM MST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
410 AM CST THU NOV 13 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-141015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
410 AM CST THU NOV 13 2014 /310 AM MST THU NOV 13 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

VERY COLD WIND CHILLS WILL CONTINUE THIS MORNING IN WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SNOW IS POSSIBLE SATURDAY AS ANOTHER ARCTIC BLAST COMES ACROSS
NEBRASKA. LOCALIZED ACCUMULATIONS OF THREE INCHES OR MORE ARE
POSSIBLE. AFTER THAT...DANGEROUS WIND CHILLS ARE EXPECTED IN
WESTERN NEBRASKA AGAIN SATURDAY NIGHT AND EARLY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JRS

In the hours before

Special weather statement, Nov 13, 4:45 AM MST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
545 AM CST THU NOV 13 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-140145-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
545 AM CST THU NOV 13 2014 /445 AM MST THU NOV 13 2014/

...RAPID RIVER RISES ARE POSSIBLE...

AFTER TWO DAYS OF VERY COLD TEMPERATURES...ICE JAMS MAY FORM ON
RIVERS AND STREAMS IN WESTERN AND NORTH CENTRAL NEBRASKA. AT THIS
TIME WE ARE NOT EXPECTING SIGNIFICANT FLOODING BUT...WHEN ICE JAMS
FORM...RAPID RISES IN THE WATER LEVEL ARE LIKELY. AREAS PRONE TO
ICE JAM FLOODING ARE POINTS AT WHICH THE FLOWS OF THE STREAMS OR
RIVERS ARE SLOWED OR BECOME RESTRICTED. THIS CAN OCCUR WHERE THE
CHANNEL WIDTH CHANGES OR WHERE THE SLOPE OF THE CHANNEL DECREASES.

SPRINGER

Nearby

River Flood Warnings in Nebraska, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.